Cauchy problem for fractional diffusion equations. (English) Zbl 1068.35037

Equations of the form \[ (D^{(\alpha)}_tu)(t,x)-B u(t,x)=f(t,x),\quad t\in[0,\tau], \quad 0<\alpha<1,\;x\in\mathbb R^n \] where \[ (D^{(\alpha)}_tu)(t,x)= \frac1{\Gamma(1-2)}\left[\frac\partial{\partial t}\int^t_0(t-\zeta)^{-\alpha}u(\zeta,x)\,d\zeta-t^{-\alpha}u(0,x)\right] \]
\[ B= \sum^n_{k,j=1} a_{ij}(x)\frac{\partial^2}{\partial x_i\partial x_j}+\sum^n_{j=1}b_j(x)\frac{\partial}{\partial x_j}+c(x) \] are considered here. The fundamental solution is studied via a Green matrix. The arguments of the Green matrix are expresssed in terms of Fox’s \(H\)-functions. Estimates of the elements of the Green matrix are also presented.


35K15 Initial value problems for second-order parabolic equations
26A33 Fractional derivatives and integrals
Full Text: DOI arXiv


[1] V. Anh, V; Leonenko, N.N., Spectral analysis of fractional kinetic equations with random data, J. statist. phys., 104, 1349-1387, (2001) · Zbl 1034.82044
[2] Baeumer, B.; Meerschaert, M., Stochastic solutions for fractional Cauchy problems, Fract. calc. appl. anal., 4, 481-500, (2001) · Zbl 1057.35102
[3] Bazhlekova, E., The abstract Cauchy problem for fractional evolution equation, Fract. calc. appl. anal., 1, 255-270, (1998) · Zbl 1041.34043
[4] E. Bazhlekova, Fractional evolution equations in Banach spaces, Dissertation, Technische Universiteit Eindhoven, 2001.
[5] Braaksma, B.L.J., Asymptotic expansions and analytic continuation for a class of Barnes integrals, Compositio math., 15, 239-341, (1964) · Zbl 0129.28604
[6] Dzhrbashyan, M.M.; Nersessyan, A.B., Fractional derivatives and Cauchy problem for differential equations of fractional order, Izv. AN arm. SSR. mat., 3, 3-29, (1968), (in Russian)
[7] Eidelman, S.D., Parabolic systems, (1969), North-Holland Amsterdam
[8] El-Sayed, A.M., Fractional order evolution equations, J. fract. calc., 7, 89-100, (1995) · Zbl 0839.34069
[9] A. Erdelyi, W. Magnus, F. Oberhettinger, F. Tricomi, Higher Transcendental Functions, Vol. III, McGraw-Hill, New York, 1955. · Zbl 0064.06302
[10] Friedman, A., Partial differential equations of parabolic type, (1964), Prentice-Hall Englewood Cliffs, NJ · Zbl 0144.34903
[11] Gorenflo, R.; Mainardi, F.; Moretti, D.; Paradisi, P., Time fractional diffusiona discrete random walk approach, Nonlinear dynamics, 29, 129-143, (2002) · Zbl 1009.82016
[12] Kochubei, A.N., A Cauchy problem for evolution equations of fractional order, Differential equations, 25, 967-974, (1989) · Zbl 0696.34047
[13] Kochubei, A.N., Fractional-order diffusion, Differential equations, 26, 485-492, (1990) · Zbl 0729.35064
[14] T. Kolsrud, On a class of probabilistic integrodifferential equations, in: S. Albeverio, H. Holden, J.E. Fenstad, T. Lindstrom (Eds.), Ideas and Methods in Mathematics and Physics. Memorial Volume Dedicated to Raphael Høegh-Krohn, Vol. 1, Cambridge University Press, Cambridge, 1992, pp. 168-172.
[15] Kostin, V.A., Cauchy problem for an abstract differential equation with fractional derivatives, Russian acad. sci. dokl. math., 46, 316-319, (1993)
[16] Ladyzhenskaya, O.A.; Solonnikov, V.A.; Uraltseva, N.N., Linear and quasilinear equations of parabolic type, (1968), American Mathematical Society Providence, RI · Zbl 0174.15403
[17] Meerschaert, M.M.; Benson, D.A.; Scheffler, H.P.; Baeumer, B., Stochastic solutions of space-time fractional diffusion equations, Phys. rev. E, 65, 1103-1106, (2002)
[18] Metzler, R.; Klafter, J., The random Walk’s guide to anomalous diffusiona fractional dynamics approach, Phys. rep., 339, 1-77, (2000) · Zbl 0984.82032
[19] Miller, K.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[20] A.P. Prudnikov, Yu.A. Brychkov, O.I. Marichev, Integrals and Series, Vol. 3: More Special Functions, Gordon and Breach, New York, 1990. · Zbl 0967.00503
[21] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach New York · Zbl 0818.26003
[22] Schneider, W.R.; Wyss, W., Fractional diffusion and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[23] Schneider, W.R., Fractional diffusion, Lecture notes phys., 355, 276-286, (1990) · Zbl 0721.60086
[24] W.R. Schneider, Grey noise, in: Ideas and Methods in Mathematics and Physics. Memorial Volume Dedicated to Raphael Høegh-Krohn, Vol. 1, Cambridge University Press, Cambridge, 1992, pp. 261-282.
[25] Srivastava, H.M.; Gupta, K.C.; Goyal, S.P., The H-functions of one and two variables with applications, (1982), South Asian Publishers New Dehli · Zbl 0506.33007
[26] Wyss, W., The fractional diffusion equation, J. math. phys., 27, 2782-2785, (1986) · Zbl 0632.35031
[27] M. Yor, W. Schneider’s grey noise and fractional Brownian motion, in: Proceedings of the Easter Meeting on Probability, Edinburgh, April 10-14, 1989.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.